| Model Number |
43103 |
| Medical Device Problem Code |
Disconnection (1171)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding a catheter.It was reported that a ventriculoperitoneal shunt (vp) was performed on (b)(6) 2024 with a diagnosis of non-communicating hydrocephalus.Asepsis was carried out using betadine and phenacaine injection.Then, incisions were made layer by layer at the incision markings in the cranial area, followed by incisions in the right hypochondrium area until the fascia was visible.Then a spanner was inserted from the abdomen to the cranium.The shunt tube was inserted from the cranium towards the abdomen and connected to the vp shunt chamber.After connecting, it appeared that the cerebrospinal fluid was not coming out at the proximal end, but at a proximal hole.The hole was 5 cm from the proximal end.The procedure was completed with back up products.The patient's status at the time of the report was alive-no injury.